New Jersey, 2015

Rip Current in New Jersey, June 28, 2015

June 28, 2015 · NWS PHI · 1 event in 1 county or zone

The residual effect from the onshore flow on the previous day (the 27th) caused more dangerous rip currents to persist through the 28th along the southern New Jersey beaches, especially in Cape May County. The Cape May beach patrol performed twenty water rescues while the North Wildwood beach patrol performed a dozen water rescues.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The residual effect from the onshore flow on the previous day (the 27th) caused more dangerous rip currents to persist through the 28th along the southern New Jersey beaches, especially in Cape May County. The Cape May beach patrol performed twenty water rescues while the North Wildwood beach patrol performed a dozen water rescues.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 11:44 PM EST, 16 minutes earlier.

Area forecast discussion, Jun 27, 11:44 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1244 AM EDT SUN JUN 28 2015

.SYNOPSIS...
A COMPLEX AREA OF LOW PRESSURE WILL LIFT NORTHEASTWARD ACROSS THE
NORTHEASTERN STATES THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL
BRIEFLY MOVE INTO THE AREA FOR MONDAY. A COLD FRONT WILL SETTLE
ACROSS OUR REGION LATE TUESDAY AND WEDNESDAY BEFORE STALLING TO
OUR SOUTH ON THURSDAY. THE FRONT MAY BEGIN TO LIFT NORTHWARD
ACROSS OUR AREA ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE INITIAL LOW IS FORECAST TO MOVE FROM NORTHEASTERN OHIO INTO
NORTHWESTERN PENNSYLVANIA OVERNIGHT. THE SECONDARY LOW WAS
LOCATED NEAR THE NATION'S CAPITAL AROUND MIDNIGHT AND IT IS
EXPECTED TO REACH SOUTHERN NEW JERSEY TOWARD DAYBREAK.

THE DEVELOPMENT AND PROGRESS OF THE SECONDARY LOW WILL CONTINUE
TO PUSH THE STRONGEST OF THE ONSHORE FLOW OUT OF OUR REGION AND
INTO NEW ENGLAND OVERNIGHT.

THE COVERAGE AND THE INTENSITY OF THE PRECIPITATION WILL CONTINUE
TO DIMINISH. AS A RESULT, WE HAVE CANCELLED THE FLOOD WATCH. ONE
FLOOD WARNING, ONE FLASH FLOOD WARNING AND ONE FLOOD ADVISORY
REMAINED IN EFFECT AROUND MIDNIGHT. ALL THREE WILL EXPIRE BEFORE
DAYBREAK AS THE FLOOD WATERS CONTINUE TO SUBSIDE.

TEMPERATURES ARE NOT EXPECTED TO CHANGE MUCH FROM THE MIDNIGHT
READINGS DURING THE BALANCE OF THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
NO CHANGES HERE TO PREVIOUS FORECAST WITH CURRENT ACTIVE WEATHER.

THE STRONG LOW WILL BE ACROSS NRN NJ SUNDAY MORNING. THE PRESSURE
GRADIENT WILL FAVOR A DRYING WRLY FLOW ACROSS THE AREA...SO THE
STEADY PRECIP ACROSS THE NORTH EARLY WILL LIFT OUT...LEAVING OUR
AREA IN AN IMPROVING PATTERN. A COUPLE SCT SHOWERS POSSIBLE
EARLY...THEN POPS DECREASE THROUGH THE DAY. SKIES WILL BECOME
SUNNY FROM S TO N AS THE DAY PROGRESSES. HIGH TEMPERATURES WILL
RISE INTO THE LOW 80S ACROSS THE SRN AREAS...WHERE WE HAVE THE
GREATEST DURATION OF SUNSHINE. ACROSS THE NRN AREAS TEMPS WILL TOP
OUT IN THE MID/UPPER 70S. WINDS...MOSTLY WRLY AND BECOME GUSTY (20
TO 25 MPH) DURING THE AFTERNOON.

&&

.LONG TERM /TONIGHT THROUGH SATURDAY/...
OVERVIEW...
AMPLIFIED MID-LEVEL PATTERN DURING THE D+3 THRU D+7 PERIOD
FEATURES A RIDGE ALONG THE WEST COAST OF NOAM AND A TROUGH OVER
THE GRT LKS. STRONG HIGH LATITUDE BLOCKING BY JUNE STANDARDS IS
ALSO PRESENT... AND THIS IS REFLECTED IN THE -NAO/+PNA
PATTERN...THAT IS EXPECTED TO PERSIST AT LEAST INTO THE 4TH OF
JULY WEEKEND. THE MAIN UNCERTAINTY IN THE FORECAST IS WITH REGARD
TO THE AMPLITUDE AND TIMING OF S/WV ENERGY TRAVERSING THE WEST
COAST RIDGE...AS THE GRT LAKES TROUGH TAKES ON AN INCREASINGLY
NEGATIVE TILT BY MID-WEEK. OVERALL...A CYCLONIC FLOW ALOFT AND BLW
AVG HEIGHTS WILL LEAD TO UNSETTLED WEATHER THRU THE PERIOD WITH
TEMPS GENERALLY AOB SEASONAL NORMS.

DETAILS...
SUN NIGHT AND MON...LOW LEVEL MOISTURE ASSOCIATED WITH COMMA HEAD
WILL GRADUALLY DECREASE AS LOW PRES DEPARTS AND FLOW BECOMES WEST.
A -SHRA IS POSSIBLE EARLY SUN NIGHT OVER THE POCONOS. INCREASING
SUNSHINE EXPECTED ON MON...AS S/WV RIDGING AND THE LEFT ENTRANCE
REGION OF THE JET MOVE IN ALOFT...SUPPORTING A WEAK RIDGE OF HIGH
PRES AT THE SURFACE. MAX TEMPS WILL AVERAGE AROUND 5 DEGREES BELOW
AVG...WITH MUCH MORE COMFORTABLE HUMIDITY LEVELS.

TUE...LOW PRES MOVING THRU THE GRT LKS WILL LEAD TO A WARM
FROPA... BUT ONSHORE FLOW MAY INHIBIT THIS...AND THE FRONT COULD
STALL FOR A TIME ACROSS THE REGION. LOW AND MID-LEVEL MOIST WILL
INCREASE AS A S/WV APPROACHES THE REGION...WITH CONSIDERABLE
CLOUDINESS EXPECTED. ATTM...BEST CHANCE OF PRECIP IS NORTHWEST OF
THE I-95 CORRIDOR... WHERE DEEPER MOISTURE AND LIFT COINCIDE.
THERE IS THE POTENTIAL FOR CONVECTION...WHICH WILL BE DEPENDENT ON
THE LOCATION OF THE WARM FRONT AND AMOUNT OF INSOLATION. ALTHOUGH
CAPE AND SHEAR ARE BOTH UNCERTAIN...MODEL SOLUTIONS INDICATE A
CONSIDERABLE AMOUNT OF LOW- LEVEL HELICITY INVOF THE BOUNDARY...SO
THIS WILL BEAR WATCHING.

WED...LOW PRES MOVES THRU THE ST. LAWRENCE VALLEY...AS A BONAFIED
COLD FRONT APPROACHES FROM THE WEST. THIS IS WHERE MODEL SOLUTIONS
BEGIN TO DIVERGE WITH RESPECT TO TIMING OF THE COLD FROPA...WHICH
WILL DETERMINE CONVECTIVE POTENTIAL. ATTM...MODELS HAVE THE FRONT
TO THE I-95 CORRIDOR BY 18Z...WHICH PLACES THE EMPHASIS FOR
CONVECTION ALONG AND EAST OF HERE. THE FRONT WILL ALSO SLOW
DOWN...WHICH COULD PROLONG CONVECTIVE CHANCES INTO WED NIGHT OVER
DELMARVA. MAX TEMPS ARE EXPECTED TO BE AOA SEASONAL LEVELS.

THU...HIGH PRES BRIEFLY MOVES IN...BUT STALLED FRONT NEAR
DELMARVA COULD LEAD TO CONSIDERABLE CLOUDINESS AND EVEN SOME -SHRA
OVER THIS AREA. TO THE NORTH...ENOUGH DRY AIR SHOULD FILTER IN FOR
AT LEAST PARTIAL SUNSHINE.

FRI AND SAT...CONSIDERABLE SPATIAL AND TEMPORAL MODEL SPREAD
EXISTS IN HANDLING S/WV ENERGY TRAVERSING GRT LKS TROUGH.
SOLUTIONS VARY... FROM THE FLATTER UKMET TO THE MORE AMPLIFIED
ECMWF. THE LATTER WOULD LEAD TO ANOTHER STORM SYSTEM MOVING THRU
THE GRT LKS W/REDEVELOPMENT OVER THE MID-ATLANTIC...AND THE
POTENTIAL FOR MORE HEAVY RAINFALL. THIS WILL HAVE TO BE
MONITORED...GIVEN RAINFALL OCCURRING THIS WEEKEND...THUS
ANTICIPATED WET ANTECEDENT CONDITIONS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

IFR CONDITIONS WILL CONTINUE OVERNIGHT. BY SUNRISE CONDITIONS
SHOULD BE GENERALLY MVFR WITH VFR DEVELOPING ACROSS THE TAF SITES
DURING SUNDAY MORNING.

WINDS MOSTLY ERLY/SERLY THEN SWITCHING TO WRLY BEFORE SUNRISE.

OUTLOOK...
SUN NIGHT AND MON...VFR CONDITIONS EXPECTED.

TUE THRU WED...MVFR POSSIBLE IN SHRA/TSRA...PARTICULARLY I-95
CORRIDOR TERMINALS AND POINTS NORTHWEST.

THU...VFR CONDITIONS. MVFR POSSIBLE IN SHRA/TSRA...ESPECIALLY
SOUTH NJ AND DELMARVA TERMINALS. LOW CONFIDENCE.

&&

.MARINE...
PERSISTENT GALE FORCE WIND GUSTS DEVELOPED AND WENT AHEAD AND
ISSUED A SHORT FUSED GALE WARNING FOR WATERS FROM SANDY HOOK TO
LITTLE EGG INLET. GALE WARNING UNTIL 400 AM SUNDAY.

ELSEWHERE WE WILL CONTINUE WITH THE SCA FLAG FOR THE OCEAN WATERS
INTO SUNDAY. SCA FLAG FOR DEL BAY WILL CONTINUE INTO THE PRE-DAWN
HOURS OF SUNDAY.

OUTLOOK...
SUN NIGHT...SCA NOW IN EFFECT THRU 21Z SUN MAY NEED TO BE
EXTENDED INTO SUNDAY NIGHT FOR RESIDUAL 5 FOOT SEAS.

MONDAY...WINDS AND SEAS ARE ANTICIPATED TO BE BLW SCA THRESHOLDS.

TUESDAY...INCREASE IN SOUTHERLY FLOW MAY BUILD SEAS ON THE OCEAN
SCA CRITERIA.

WEDNESDAY...SUBSIDING SEAS WITH SUB-SCA CONDITIONS EXPECTED ATTM.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE HAS PASSED ON THE LOWER PART OF THE DELAWARE RIVER AND
THE POTENTIAL FOR MINOR TIDAL FLOODING HAS ENDED. AS A RESULT, WE
HAVE CANCELLED THE COASTAL FLOOD ADVISORY.

&&

.RIP CURRENTS...
SEAS OFF THE COASTS OF DELAWARE AND NEW JERSEY WILL REMAIN
AGITATED ON SUNDAY AS LOW PRESSURE CONTINUES TO LIFT NORTHEASTWARD
ACROSS THE NORTHEASTERN STATES. AS A RESULT, THERE WILL BE A
MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE AND AT
THE DELAWARE BEACHES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ452>455.
     GALE WARNING UNTIL 4 AM EDT EARLY THIS MORNING FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ431.

&&

SYNOPSIS...FRANCK/GORSE
NEAR TERM...IOVINO
SHORT TERM...O'HARA
LONG TERM...FRANCK
AVIATION...FRANCK/SZATKOWSKI/O'HARA
MARINE...FRANCK/SZATKOWSKI/O'HARA
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
Hazardous weather outlook, Jun 27, 11:08 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 AM EDT SUN JUN 28 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-290415-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1208 AM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-290415-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1208 AM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-290415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1208 AM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-290415-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1208 AM EDT SUN JUN 28 2015

...GALE WARNING IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 9:51 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     ROCK HALL               39.14N  76.24W
06/27/2015                   KENT               MD   911 CALL CENTER

            TREES DOWN IN ROCK HALL. TIME ESTIMATED FROM RADAR.

0626 PM     TSTM WND DMG     WORTON                  39.27N  76.09W
06/27/2015                   KENT               MD   911 CALL CENTER

            TREES DOWN IN WORTON. TIME ESTIMATED FROM RADAR.

0700 PM     FLOOD            NEWPORT                 39.30N  75.18W
06/27/2015                   CUMBERLAND         NJ   TRAINED SPOTTER

            STANDING WATER IN YARDS AND ONTO SOME ROADS IN NEWPORT.
            ALSO... 3.10 INCHES OF RAIN MEASURED THROUGH 7 PM IN
            NEWPORT.

0705 PM     TSTM WND DMG     CHESAPEAKE CITY         39.53N  75.81W
06/27/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN AT JENKINS LANE IN CHESAPEAKE CITY.

0740 PM     FLOOD            INDIAN ACRES            39.39N  75.91W
06/27/2015                   CECIL              MD   911 CALL CENTER

            STANDING WATER AT THE INTERSECTION OF SANDY BOTTOM ROAD
            AND KNIGHTS ISLAND ROAD IN THE INDIAN ACRES AREA.

0745 PM     FLASH FLOOD      1 W NEWMANS CORNER      39.17N  75.98W
06/27/2015                   QUEEN ANNE'S       MD   911 CALL CENTER

            HIGH WATER ON SEVERAL ROADS. JOHN POWELL RD NORTH OF
            CHURCH HILL RD WAS WASHED OUT.

0805 PM     FLASH FLOOD      BUENA                   39.53N  74.94W
06/27/2015                   ATLANTIC           NJ   911 CALL CENTER

            ROUTE 40 IN BUENA FLOODED AND BLOCKED OFF.

0815 PM     FLASH FLOOD      1 E INDIAN ACRES        39.39N  75.89W
06/27/2015                   CECIL              MD   911 CALL CENTER

            FLOODING ACROSS INTERSECTION OF SANDY BOTTOM RD AND
            KNIGHTS ISLAND RD

0845 PM     HEAVY RAIN       VINELAND                39.46N  75.00W
06/27/2015  M4.20 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0919 PM     HEAVY RAIN       GALENA                  39.34N  75.88W
06/27/2015  M4.09 INCH       KENT               MD   TRAINED SPOTTER

1017 PM     HEAVY RAIN       TOMS RIVER              39.95N  74.20W
06/27/2015  M4.13 INCH       OCEAN              NJ   SOCIAL MEDIA

            MOST OCCURRED SINCE 600 PM.

1040 PM     HEAVY RAIN       BRICK TWP               40.07N  74.12W
06/27/2015  M3.25 INCH       OCEAN              NJ   SOCIAL MEDIA

1040 PM     HEAVY RAIN       CHATSWORTH              39.82N  74.53W
06/27/2015  M3.87 INCH       BURLINGTON         NJ   MESONET

1040 PM     HEAVY RAIN       FOLSOM                  39.59N  74.85W
06/27/2015  M3.47 INCH       ATLANTIC           NJ   MESONET

1040 PM     HEAVY RAIN       LAKEWOOD                40.10N  74.22W
06/27/2015  M2.45 INCH       OCEAN              NJ   MESONET

&&

EVENT NUMBER PHI1500440 PHI1500441 PHI1500442 PHI1500444 PHI1500443
PHI1500450 PHI1500445 PHI1500449 PHI1500446 PHI1500447 PHI1500448
PHI1500451 PHI1500452 PHI1500453 PHI1500454

GORSE
Local storm report, Jun 27, 9:52 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     1 ESE ARMSTRONG         39.48N  75.70W
06/27/2015                   NEW CASTLE         DE   FIRE DEPT/RESCUE

            DOWNED TREES AND WIRES

&&

EVENT NUMBER PHI1500455

JRK
Local storm report, Jun 27, 10:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1117 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     MARINE TSTM WIND 5 E SAINT GEORGES       39.55N  75.56W
06/27/2015  M51 MPH          ANZ430             DE   WEATHER FLOW

            C AND D CANAL BRIDGE

&&

EVENT NUMBER PHI1500458

JRK
Local storm report, Jun 27, 10:35 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      VINELAND                39.46N  75.00W
06/27/2015                   CUMBERLAND         NJ   SOCIAL MEDIA

            SIGNIFICANT FLOODING AT BUTLER AVENUE AND SHERMAN
            AVENUE WITH SOME CARS SUBMERGED.

&&

EVENT NUMBER PHI1500459

GORSE
Local storm report, Jun 27, 10:39 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      BROOKVILLE              39.78N  74.31W
06/27/2015                   OCEAN              NJ   911 CALL CENTER

            NUMEROUS ROADS FLOODED FROM TOMS RIVER TO LITTLE EGG.

&&

EVENT NUMBER PHI1500460

GORSE
Local storm report, Jun 27, 10:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     ROCK HALL               39.14N  76.24W
06/27/2015                   KENT               MD   911 CALL CENTER

            TREES DOWN IN ROCK HALL. TIME ESTIMATED FROM RADAR.

0626 PM     TSTM WND DMG     WORTON                  39.27N  76.09W
06/27/2015                   KENT               MD   911 CALL CENTER

            TREES DOWN IN WORTON. TIME ESTIMATED FROM RADAR.

0700 PM     FLOOD            NEWPORT                 39.30N  75.18W
06/27/2015                   CUMBERLAND         NJ   TRAINED SPOTTER

            STANDING WATER IN YARDS AND ONTO SOME ROADS IN NEWPORT.
            ALSO... 3.10 INCHES OF RAIN MEASURED THROUGH 7 PM IN
            NEWPORT.

0705 PM     TSTM WND DMG     CHESAPEAKE CITY         39.53N  75.81W
06/27/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN AT JENKINS LANE IN CHESAPEAKE CITY.

0722 PM     TSTM WND DMG     1 ESE ARMSTRONG         39.48N  75.70W
06/27/2015                   NEW CASTLE         DE   FIRE DEPT/RESCUE

            DOWNED TREES AND WIRES

0740 PM     FLOOD            INDIAN ACRES            39.39N  75.91W
06/27/2015                   CECIL              MD   911 CALL CENTER

            STANDING WATER AT THE INTERSECTION OF SANDY BOTTOM ROAD
            AND KNIGHTS ISLAND ROAD IN THE INDIAN ACRES AREA.

0745 PM     FLASH FLOOD      1 W NEWMANS CORNER      39.17N  75.98W
06/27/2015                   QUEEN ANNE'S       MD   911 CALL CENTER

            HIGH WATER ON SEVERAL ROADS. JOHN POWELL RD NORTH OF
            CHURCH HILL RD WAS WASHED OUT.

0745 PM     FLASH FLOOD      VINELAND                39.46N  75.00W
06/27/2015                   CUMBERLAND         NJ   SOCIAL MEDIA

            SIGNIFICANT FLOODING AT BUTLER AVENUE AND SHERMAN
            AVENUE WITH SOME CARS SUBMERGED.

0800 PM     MARINE TSTM WIND 5 E SAINT GEORGES       39.55N  75.56W
06/27/2015  M51 MPH          ANZ430             DE   WEATHER FLOW

            C AND D CANAL BRIDGE

0805 PM     FLASH FLOOD      BUENA                   39.53N  74.94W
06/27/2015                   ATLANTIC           NJ   911 CALL CENTER

            ROUTE 40 IN BUENA FLOODED AND BLOCKED OFF.

0815 PM     FLASH FLOOD      1 E INDIAN ACRES        39.39N  75.89W
06/27/2015                   CECIL              MD   911 CALL CENTER

            FLOODING ACROSS INTERSECTION OF SANDY BOTTOM RD AND
            KNIGHTS ISLAND RD

0830 PM     FLASH FLOOD      BROOKVILLE              39.78N  74.31W
06/27/2015                   OCEAN              NJ   911 CALL CENTER

            NUMEROUS ROADS FLOODED FROM TOMS RIVER TO LITTLE EGG.

0845 PM     HEAVY RAIN       VINELAND                39.46N  75.00W
06/27/2015  M4.20 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0919 PM     HEAVY RAIN       GALENA                  39.34N  75.88W
06/27/2015  M4.09 INCH       KENT               MD   TRAINED SPOTTER

0947 PM     FLOOD            SURF CITY               39.66N  74.17W
06/27/2015                   OCEAN              NJ   LAW ENFORCEMENT

            LOW LYING AREAS ON ALL ROADS EXPERIENCING FLOODING.
            AREAS ON BARNEGAT IMPASSABLE.

1017 PM     HEAVY RAIN       TOMS RIVER              39.95N  74.20W
06/27/2015  M4.13 INCH       OCEAN              NJ   SOCIAL MEDIA

            MOST OCCURRED SINCE 600 PM.

1040 PM     HEAVY RAIN       BRICK TWP               40.07N  74.12W
06/27/2015  M3.25 INCH       OCEAN              NJ   SOCIAL MEDIA

1040 PM     HEAVY RAIN       FOLSOM                  39.59N  74.85W
06/27/2015  M3.47 INCH       ATLANTIC           NJ   MESONET

1050 PM     HEAVY RAIN       AMBLER                  40.16N  75.22W
06/27/2015  M2.80 INCH       MONTGOMERY         PA   TRAINED SPOTTER

1135 PM     HEAVY RAIN       CHATSWORTH              39.82N  74.53W
06/27/2015  M4.07 INCH       BURLINGTON         NJ   MESONET

1135 PM     HEAVY RAIN       LAKEWOOD                40.10N  74.22W
06/27/2015  M2.70 INCH       OCEAN              NJ   MESONET

1135 PM     HEAVY RAIN       SHAMONG TWP             39.78N  74.73W
06/27/2015  M2.43 INCH       BURLINGTON         NJ   MESONET

&&

EVENT NUMBER PHI1500440 PHI1500441 PHI1500442 PHI1500444 PHI1500455
PHI1500443 PHI1500450 PHI1500459 PHI1500458 PHI1500445 PHI1500449
PHI1500460 PHI1500446 PHI1500447 PHI1500456 PHI1500448 PHI1500451
PHI1500453 PHI1500457 PHI1500452 PHI1500454 PHI1500461

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Eastern Cape May

When
June 28, 12:00 AM EST to 9:00 PM EST
Where
Eastern Cape May forecast zone
Injuries
1 direct, 0 indirect
Reported by
Lifeguard
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586342.